Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 19, 2006, 11:50 AM MDT for Iron County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 11:50 AM MDT (17:50 UTC)
- Expired
- Jul 19, 2006, 2:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Iron County, UT
The radar
The Cedar City radar (KICX), 48 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 1:00 PM MDT | FLASH FLOOD | 10 W Cedar City, UT | FLASH FLOOD IN THE ANTELOPE SPRINGS AREA...WASHING OUT SEVERAL ROADS INCLUDING ANTELOPE SPRINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 191756
FFWSLC
UTC021-192045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1150 AM MDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL IRON COUNTY IN UTAH...
* UNTIL 245 PM MDT.
* AT 1150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM AN AREA OF THUNDERSTORMS LOCATED ABOUT 15
MILES NORTHWEST OF CEDAR CITY. RADAR ESTIMATES INDICATE THAT THIS
AREA OF STORMS HAS PRODUCED RAINFALL TOTALS IN EXCESS OF 2 INCHES
...BETWEEN 1045 AM AND 1145 AM MST...OVER PORTIONS OF THE ANTELOPE
RANGE NORTHWEST OF CEDAR CITY.
* RAPID RUNOFF FROM THE HIGH PRECIPITATION RATES ASSOCIATED WITH
THIS STORM WILL BRING RAPID RISES ON SMALL STREAMS IN THE AREA
AND FILL NORMALLY DRY WASHES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3763 11349 3753 11345 3752 11324 3788 11318
3791 11353
$$
RG2 follow-up statements
000
WGUS75 KSLC 191951
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
145 PM MDT WED JUL 19 2006
UTC021-192045-
IRON UT-
145 PM MDT WED JUL 19 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR
CENTRAL IRON COUNTY...
RUNOFF FROM HEAVY RAINFALL THAT FELL THIS MORNING IS STILL WORKING
THROUGH SMALL STREAMS AND WASHES IN PORTIONS OF CENTRAL IRON COUNTY.
RADAR ESTIMATES INDICATED THAT RAINFALL AMOUNTS IN EXCESS OF 2
INCHES FELL IN A LITTLE OVER AN HOUR THIS MORNING. THE HEAVIEST
PRECIPITATION FELL ALONG AND NORTHEAST OF THE ANTELOPE RANGE ABOUT
15 MILES NORTHWEST OF CEDAR CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3763 11349 3753 11345 3752 11324 3788 11318
3791 11353
$$
RG000
WGUS75 KSLC 192047
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
244 PM MDT WED JUL 19 2006
UTC021-192054-
IRON UT-
244 PM MDT WED JUL 19 2006
...THE FLASH FLOOD WARNING FOR CENTRAL IRON COUNTY WILL EXPIRE AT
245 PM MDT...
THE RUNOFF FROM THE HEAVY RAINFALL THAT FELL ACROSS PORTIONS OF
CENTRAL IRON COUNTY THIS MORNING HAS DIMINISHED. THEREFORE...THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3763 11349 3753 11345 3752 11324 3788 11318
3791 11353
$$
RGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 9:45 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 19, 9:45 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
945 AM MDT WED JUL 19 2006
.SYNOPSIS...MOISTURE HAS INCREASED OVER THE AREA. A DRIER NORTHERLY
FLOW RETURNS FRIDAY THROUGH THE WEEKEND...SUPPRESSING MOISTURE TO
FAR SOUTHERN UTAH...AS A LARGE UPPER LEVEL RIDGE BUILDS ACROSS THE
WESTERN STATES.
&&
.DISCUSSION...LOTS OF MOISTURE OVER THE ENTIRE FORECAST AREA TODAY
AS SHOWN IN PRECIPITABLE WATER VALUES ON SOUNDING...GOES...AND
ROOFTOP SENSOR...GENERALLY 1.1 INCH OR GREATER. SURFACE DEWPOINT
TEMPS ALSO HIGHER TODAY THAN YESTERDAY OVER THE ENTIRE AREA WHICH
SHOULD RESULT IN LOWER CLOUD BASES AND POTENTIALLY MORE RAIN MAKING
IT TO THE GROUND. YESTERDAY RAINFALL WAS WIDESPREAD BUT GENERALLY
LESS THAN .10 INCH. BETTER CHANCE TODAY FOR HIGHER AMOUNTS.
HOWEVER AIRMASS ALOFT IS STILL QUITE WARM AND INSTABILITY WILL BE
LIMITED. ALSO HAVING A TOUGH TIME FINDING A SPECIFIC FEATURE TO
FOCUS CONVECTION. THERE IS A WELL DEFINED DEFORMATION ZONE OVER THE
NORTH THAT WILL DRIFT NORTHWARD TO THE UT/ID BORDER THIS AFTERNOON
AND THAT WILL LIMIT THE NORTHERN EXTENT OF THE CONVECTION...BUT
OTHERWISE FEATURES ARE ILL DEFINED.
HAVE DECIDED NOT TO ISSUE FLASH FLOOD WATCH AT THIS TIME BUT INSTEAD
WILL MONITOR CONVECTION AND PRECIP AS IT DEVELOPS. LIMITED CAPE MAY
MEAN INTENSE PHASE OF STORMS WILL BE SHORT LIVED...LIMITING HEAVY
RAIN. WILL HAVE TO WAIT AND SEE HOW IT DEVELOPS.
UPDATED ALL ZONES FOR TODAY. INCREASED POPS IN WASHINGTON COUNTY PER
AZ STORMS THAT ARE HEADED THAT WAY RIGHT NOW. HAVE ALSO ACCELERATED
POPS FROM THE AFTERNOON INTO THIS MORNING GIVEN LIGHT SHOWERS THAT
ARE LIKELY STILL LINGERING OVER CENTRAL UT AT THIS TIME.
&&
.AVIATION...PROBABILITY OF THUNDERSTORMS AT KSLC IS 40 PERCENT TODAY
MAINLY BETWEEN 19Z AND 03Z. ANY PASSING STORMS MAY PRODUCE SUDDEN
WIND GUSTS OVER 25 KNOTS FROM VARIABLE DIRECTIONS AND THE CHANGING
WEATHER CONDITIONS SHOULD BE MONITORED CLOSELY TODAY.
&&
.FIRE WEATHER...SOMEWHAT HIGHER HUMIDITIES HAVE SPREAD INTO SOUTHERN
AND PORTIONS OF CENTRAL UTAH WHILE THE NORTHERNMOST ZONES REMAIN
QUITE DRY TODAY WITH LITTLE CONVECTION YESTERDAY NORTH OF I-80. THIS
AREA WILL HAVE THE GREATEST THREAT FOR DRY THUNDERSTORMS AND STRONG
OUTFLOW WINDS TODAY...THEREFORE WILL ISSUE A RED FLAG WARNING
COVERING ZONES MAINLY NORTH OF I-80 AND THE DUGWAY DESERTS AS WELL
AS THE TOOELE AND SALT LAKE VALLEYS. CENTRAL AND SOUTHERN PORTIONS
OF UTAH WILL HAVE A MIX OF WET AND DRY STORMS AND GUSTY OUTFLOW
WINDS ARE ALWAYS A POSSIBILITY WITH ANY STORMS. A DRY COLD FRONT IS
FORECAST TO MOVE ACROSS NORTHERN UTAH THURSDAY BRINGING DRIER AIR
AND DECREASED CLOUD COVER. THIS DRIER AIRMASS SPREADS ACROSS THE
ENTIRE STATE OVER THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE
AREA...EXPECT ANOTHER WARMING TREND TO NEAR RECORD HIGH TEMPERATURES
IN MANY AREAS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING NOON UNTIL 10 PM TODAY
UTZ420-421-422-423-425-426
WY...NONE.
&&
DUNN/STRUTHWOLFHazardous weather outlook, Jul 19, 4:42 AM MDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 442 AM MDT WED JUL 19 2006 UTZ001>021-WYZ021-201200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 442 AM MDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR TODAY. THUNDERSTORMS ACROSS THE REGION WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THUNDERSTORMS IN FAR NORTHERN UTAH WILL BRING HAZARDOUS FIRE WEATHER CONDITIONS. REFER TO FIRE WEATHER PRODUCTS FOR MORE DETAILS. THUNDERSTORMS ALONG AND SOUTH OF I-80 COULD PRODUCE LOCALIZED FLASH FLOODING TODAY. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL OCCUR ON THURSDAY. THESE STORMS WILL HAVE LOCALLY HEAVY RAINFALL ACROSS EASTERN AND SOUTHERN UTAH. ISOLATED THUNDERSTORMS WILL PERSIST ACROSS SOUTHERN AND FAR EASTERN UTAH FROM FRIDAY INTO THE WEEKEND. VERY HOT TEMPERATURES WILL RETURN TO THE THE AREA WITH AFTERNOON READINGS AROUND THE CENTURY MARK IN THE NORTHERN VALLEYS AND NEAR 110 IN DIXIE AND SOUTHEAST UTAH. MOISTURE AND ASSOCIATED THUNDERSTORMS MAY INCREASE OVER CENTRAL AND NORTHERN UTAH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:25 AM MDT | Red Flag Warning | SLC | 10 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.